• Previous Article
    Multiple homoclinic orbits for a class of second order perturbed Hamiltonian systems
  • PROC Home
  • This Issue
  • Next Article
    Asymptotic stability for dynamical systems associated with the one-dimensional Frémond model of shape memory alloys
2003, 2003(Special): 788-797. doi: 10.3934/proc.2003.2003.788

Compactified isospectral sets of complex tridiagonal Hessenberg matrices

1. 

Department of Mathematics Box 19408, The University of Texas at Arlington, Arlington, TX 76019-0408, United States

Received  August 2002 Revised  March 2003 Published  April 2003

The completed flows of the complex Toda lattice hierarchy are used to compactify an arbitrary isospectral set $J$^ of complex tridiagonal Hessenberg matrices. When the eigenvalues are distinct, this compactification, as found by other authors, is a toric variety; it is the closure of a generic orbit of a complex maximal torus inside a flag manifold. This torus becomes a direct product, A, of a nonmaximal diagonal subgroup and a unipotent group when eigenvalues coincide. We describe the compactification of $J$^ in this case as the closure of a generic orbit of A. We are interested mainly in the structure of its boundary, which is a union of nonmaximal orbits of A. There is a one-to-one correspondence between the connected components of the intersections of $J$^ with the lower-dimensional symplectic leaves and the faces of the moment polytope where at least one vertex is a minimal coset representative of a certain quotient of the Weyl group.
Citation: Barbara A. Shipman. Compactified isospectral sets of complex tridiagonal Hessenberg matrices. Conference Publications, 2003, 2003 (Special) : 788-797. doi: 10.3934/proc.2003.2003.788
[1]

Carlos Tomei. The Toda lattice, old and new. Journal of Geometric Mechanics, 2013, 5 (4) : 511-530. doi: 10.3934/jgm.2013.5.511

[2]

Gerald Teschl. On the spatial asymptotics of solutions of the Toda lattice. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1233-1239. doi: 10.3934/dcds.2010.27.1233

[3]

Andreas Henrici. Symmetries of the periodic Toda lattice, with an application to normal forms and perturbations of the lattice with Dirichlet boundary conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2949-2977. doi: 10.3934/dcds.2015.35.2949

[4]

Hans Koch, Héctor E. Lomelí. On Hamiltonian flows whose orbits are straight lines. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2091-2104. doi: 10.3934/dcds.2014.34.2091

[5]

Hans Koch. On the renormalization of Hamiltonian flows, and critical invariant tori. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 633-646. doi: 10.3934/dcds.2002.8.633

[6]

Denis G. Gaidashev. Renormalization of isoenergetically degenerate hamiltonian flows and associated bifurcations of invariant tori. Discrete & Continuous Dynamical Systems - A, 2005, 13 (1) : 63-102. doi: 10.3934/dcds.2005.13.63

[7]

César J. Niche. Non-contractible periodic orbits of Hamiltonian flows on twisted cotangent bundles. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 617-630. doi: 10.3934/dcds.2006.14.617

[8]

Joachim von Below, José A. Lubary. Isospectral infinite graphs and networks and infinite eigenvalue multiplicities. Networks & Heterogeneous Media, 2009, 4 (3) : 453-468. doi: 10.3934/nhm.2009.4.453

[9]

Yuri B. Suris. Variational formulation of commuting Hamiltonian flows: Multi-time Lagrangian 1-forms. Journal of Geometric Mechanics, 2013, 5 (3) : 365-379. doi: 10.3934/jgm.2013.5.365

[10]

Calin Iulian Martin. A Hamiltonian approach for nonlinear rotational capillary-gravity water waves in stratified flows. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 387-404. doi: 10.3934/dcds.2017016

[11]

Yong Liu. Even solutions of the Toda system with prescribed asymptotic behavior. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1779-1790. doi: 10.3934/cpaa.2011.10.1779

[12]

Manuel del Pino, Michal Kowalczyk, Juncheng Wei. The Jacobi-Toda system and foliated interfaces. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 975-1006. doi: 10.3934/dcds.2010.28.975

[13]

Iryna Egorova, Johanna Michor, Gerald Teschl. Rarefaction waves for the Toda equation via nonlinear steepest descent. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2007-2028. doi: 10.3934/dcds.2018081

[14]

Isaac Alvarez-Romero, Gerald Teschl. On uniqueness properties of solutions of the Toda and Kac-van Moerbeke hierarchies. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2259-2264. doi: 10.3934/dcds.2017098

[15]

Weiwei Ao. Sharp estimates for fully bubbling solutions of $B_2$ Toda system. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1759-1788. doi: 10.3934/dcds.2016.36.1759

[16]

Lan Wen. On the preperiodic set. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 237-241. doi: 10.3934/dcds.2000.6.237

[17]

William D. Kalies, Konstantin Mischaikow, Robert C.A.M. Vandervorst. Lattice structures for attractors I. Journal of Computational Dynamics, 2014, 1 (2) : 307-338. doi: 10.3934/jcd.2014.1.307

[18]

Kang-Ling Liao, Chih-Wen Shih. A Lattice model on somitogenesis of zebrafish. Discrete & Continuous Dynamical Systems - B, 2012, 17 (8) : 2789-2814. doi: 10.3934/dcdsb.2012.17.2789

[19]

Tomás Caraballo, Francisco Morillas, José Valero. Asymptotic behaviour of a logistic lattice system. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4019-4037. doi: 10.3934/dcds.2014.34.4019

[20]

Ricardo Diaz and Sinai Robins. The Ehrhart polynomial of a lattice n -simplex. Electronic Research Announcements, 1996, 2: 1-6.

 Impact Factor: 

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]